Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

A bounded space algorithm for online circle packing

Full text
Hokama, Pedro [1] ; Miyazawa, Flavio K. [1] ; Schouery, Rafael C. S. [1]
Total Authors: 3
[1] Univ Estadual Campinas, Inst Comp, Av Albert Einstein, 1251 Cidade Univ, BR-13083852 Campinas, SP - Brazil
Total Affiliations: 1
Document type: Journal article
Source: INFORMATION PROCESSING LETTERS; v. 116, n. 5, p. 337-342, MAY 2016.
Web of Science Citations: 6

We study the Online Circle Packing Problem where we need to pack circles that arrive online in square bins with the objective to minimize the number of bins used. An online algorithm is said to have bounded space if at any given time, only a constant number of bins are open, circles are packed only in open bins and once a bin is closed it cannot be reopened. In particular, we present a 2.4394-competitive bounded space algorithm for this problem and a 2.2920 lower bound on the competitive ratio of any online bounded space algorithm for this problem. (C) 2015 Elsevier B.V. All rights reserved. (AU)

FAPESP's process: 11/13382-3 - Vehicle routing problem with practical constraints
Grantee:Pedro Henrique Del Bianco Hokama
Support Opportunities: Scholarships in Brazil - Doctorate
FAPESP's process: 13/21744-8 - Theoretical and Pratical Approaches to Packing Problems
Grantee:Rafael Crivellari Saliba Schouery
Support Opportunities: Scholarships in Brazil - Post-Doctoral